It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I have been taking around 10-12 10 mg Lortabs for about a year now. While I still enjoy the feelinhg, I know I have to quit while I am still ahead. I went about two days without any some time back and the leg and arm pains were incredible. I was completely miserable. I also could not sleep and wasn't interested in eating. While I knew is I could make it for another couple days the physical part would be over, I found some pills and started back. I REALLY have to and want to quit.

My question is this: I have access to ultracet and actually took some during one of my last attempts to get off Lortab and they seemed to really help with the leg pain. Does anyone have experience using ultracets as a way to avoid th terrible withdrawals? Also, if I use them for a week or so (long enough to get the lortab out of my system) when I quit taking them will I still have the withdrawal symptoms or will I be in the clear? Thanks for any and all advice!
I would avoid using another drug to "help" with the withdrawal symptoms. Your wd's will last a few days and then taper down. One thing that has worked well for me and others here is hot epsom salt baths for the leg spasms and also hylands brand leg cramp pills. I can also suggest reading one of the first sticky posts in this forum, it gives great tips on how to get through the wd's.

Good luck.
Thanks for the advice. Headed to the drug store now.
Does anyone else out there have any suggestions and/or advice?
Hi There

Nice to meet you and wishing you well in your efforts to get off the Lortabs.

I am going to be gently upfront here when I write that I believe it is not the wisest choice to use Ultracet to get off Lortab. Ultracet is so very addictive. It hits the same receptors as most opiates. And yes.... truthfully, I feel you will have the withdrawal regardless of using the Ultram. There are no easy ways off long term drug use... if there were, we would all be off!

I think our mindset in getting off is very important. Withdrawal is a process and we need to look at it as exactly that. Understand the cause of each symptom of withdrawal and deal with it in a non-narcotic way. Each symptom ( and this became a great part of my own mindet) is a symptom of [U]healing[/U]. Each symptom is the body and brain fighting to find balance again. It is so amazing to know that our brains and bodies can and will heal if we allow them the time to do so!

I am in no way downplaying how tormenting withdrawal can be. No siree, Bob. It was about the hardest thing I ever did. I think I made it because I finally was able to take the emotion out of it. I accepted the depression that comes as a necessary healing process and sucked it up. I sucked up the torment of the physical symptoms, each symptom fought with the thought that I was getting closer and closer to being healed. As Magpie suggested, I combated symptoms of leg cramps with hot baths and bananas. I used many of the supplements suggested in the Sample Home Detox.

I also did a long taper from Oxycodone and then from Xanax. Tapering worked for me, not for others. Even in tapering, there is withdrawal... a lot of it. It was doable; extraordinarily unpleasant, but doable.

Whatever your ultimate plan for you, commit to it and surround yourself with as much support as possible. Honestly, there is no way we can hide withdrawal no matter how we do it. That doesn't matter in the long run... the only thing that matters is that we get ourselves drug-free so we can live free.

All the best
reach
meet with your md an see what will be a good taper plan, personaly i found the ultram to be alot less powerful than a lortab . i would not just stop . if your doc thinks this is a proper way to taper,its up to you you could just taper off the lortab. where you have been taking alot an for a fairly long time taper 10% every week till your done. an after some wd life will be back :)
Thank you reach - I know there is a lot of emotio0n involved in my case because I have been down this road with cocaine about two years ago. It never got really bad out of hand because I recognized where it was heading and just stopped (without replacing it with any other drugs). Happy to say I have not had the desire to go back to that.

The fact that I felt like I was "smart" enough to stop that before it got out of hand is one of the reasons I am so scared about my current situation. It kind of crept up on me before I realized, or truthfully admitted, it was a problem.

So here is my current situation - I would prefer to taper off the lortabs. I have 5 year old identical twin boys that I have for the week (starting today) so I want to be able to function enough to play with them and obviously take care of them. The other reason I prefer to taper is because I have been throught the w/ds before. That is why I asked about the tramadol ( I had some before and it seemed to make it SOOO much easier). However, I have read that it can be VERY hard to get off of and I sure don't need that.

I currently have around 62 10 mg Lortabs I can out my hands on. Can anyone suggest a tapering plan with this limited amount (considering I have been taking 10-12 per day?) I don't expect to not have any w/ds, but given the situation with my kids and the fact that I am READY emotionally, I would prefer to be done after these 60 something are gone.

Thanks to everyone that has helped me!!
Thanks 56789 - The only issue I have with the 10% per week is that I only have around 60 and really don't need to spend the money on more. It may be that I have to though. I thought about going down to 6 per day for five days or so and then trying to cut to 3 per day? Again, I don't have any real experience with it because I have never tried to taper and I am concerned about having enough discipline to do so.
hi,
good for you for reaching out. coming off ultram is hard for people who suffer with depression or panic. i used it for pain for a month and coming off it caused a huge crash. it has warnings that it should not be used for people who have problems with drugs.
thats just me.
hang in there
Hi Tider

Doors often open of opportunity even when we don't always recognize it. I think having 5 year old twins for the week is actually going to be to your benefit tapering down. Stay super busy with them and I believe it can help keep the mind and anxiety and emotional upset quite a bit at bay. As I tapered myself, I know that excessive activity really, really helped me.

My suggestion would be to follow your instincts and try to go to 5, maybe 6 tabs a day. Stretch the time between the doses as much as you can handle. Wait in the morning before that first dose as long as you can. Try to push it until late afternoon for the second. Etc, etc. If the kids rest in the afternoon, try and rest with them.

Stock up on the Immodium. Besides using it for the inevitable runs, it also has an ingredient in it that acts as a kind of sedative. It helps.

I wish you the best. I also congratulate you for forging ahead even with the kids visiting. Often we make excuses to prolong getting our plans in actions because of this event or that. There really is no "ideal" time to get off if we wait for the universe to provide it.... the 'ideal' time is today.

Rooting for you big time
reach

PS.... try not to dwell at this point about past mistakes and such. We are where we are and must start from that point each day. Just dealing with tapering for this week is more than enough. The time for reflection will come on its own. Stay strong in your conviction.
hi , you can do it just realize this is the beginning of the end. you will feel so much better. an you can move the taper a bit faster if you want to . i found that a quick taper worked best for me then my doctor gave me 1 mg klonapin twice a day to help me to stay more relaxed, for 3to4 days after my last day . i feel so much better an so will you i actually threw away some of my pills , my taper plan was 7 days .i went from 25 mg of percs a day down to 5 mg in 7 day i went from 5 5 mg pills. like this 25 20 20 17.5 15 10 an 5 , by day three i was feeling much better. the benzo realy helped my nerves, so if you have 60 it can be done . for me it was about 21 over a week so you could go with say 10 or 14 days, well an in may case where tossed about 15 pills. i pondered it but not for long. the mental part of wd will be the hardest an we will be hear for you . an get whatever outside help you can. i will pray for you an keep us updated . what ever way you choose to taper you will feel so much more energy, TIME. thing i must earn scott :):wave:





All times are GMT -7. The time now is 11:34 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!